MAUDE Adverse Event Report: SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT

SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT
Model Number LATANI02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling (2091)
Date of Event 03/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple attempts were made to contact the physician regarding patient status.If further information is received at a later date a supplemental report will be sent.
 
Event or Problem Description
It was reported that the patient underwent a bilateral latera absorbable nasal implant procedure and about two weeks later presented with pain, redness, and swelling on the right side.Augmentin was prescribed for the infection and was changed to clindamycin due to gi upset.The infection did not resolve after a week of antibiotics and the patient continued to complain about pain, but no other constitutional symptoms (fever, etc.) were reported.Stronger antibiotics were not prescribed; the distal segment of the implant was surgically removed to address the infection.The proximal segment could not be removed and was left in place.No further information is available at this time regarding patient status.

Brand Name
LATERA ABSORBABLE NASAL IMPLANT
Common Device Name
LATERA ABSORBABLE NASAL IMPLANT
Manufacturer (Section D)
SPIROX, INC.
3475 edison way
suite o
menlo park CA 94025
MDR Report Key6505600
Report Number3011238988-2017-00002
Device Sequence Number18951462
Product Code NHB
UDI-Device Identifier00857037006044
UDI-Public(01)00857037006044
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161191
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLATANI02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight73